CSN Login
Members Online: 9

You are here

Trouble Swallowing During Chemo

TheLadySkye's picture
TheLadySkye
Posts: 195
Joined: Oct 2013

I've only had two FOLFOX treatments so far (ten more to go!), and this week I've noticed a new side effect to contend with.  At least I THINK it's a side effect since it wasn't one of the things I was warned about.  I'm having a weird time swallowing.  It's not that I can't.  It's not that it hurts.  It just sort of feels like my throat is maybe swollen or gritty and like when I swallow stuff, it sort of scrapes or feels strange when I swallow.  I haven't choked on anything and I don't have trouble breathing.  It's just such a weird sensation.  I don't have that swallowing glass feeling I was warned about if I drink something too cold, and so I assume it's not that (it also happens when I eat warm food, so presumeably it's not a cold thing).  Has this happened to anyone else?  Does it get worse?  Does it go away once the chemo stops?  Is it overly worrisome?

Thank you for your input!

Lovekitties's picture
Lovekitties
Posts: 3330
Joined: Jan 2010

For anything which appears to be new, you should call your oncologist.

It may be that you are having a slight allergic reaction and need benedryl.

Better to check than to later wish you had.

Marie who loves kitties

traci43's picture
traci43
Posts: 775
Joined: Jul 2007

I had a feeling like I had a potato chip in the back of my throat the whole time.  I stayed away from cold things as well, but it was always there, especially right after the infusion and would dissapate during the cycle.  I think it was definitely due to the drugs as I don't have it anymore.  It got to the point when it was just an annoyance.  I asked my onc about it and got no real response, although he never really said much of anything.

If you feel like your throat is swollen, definitely call your onc and ask about it.  Hopefully it's nothing.  Traci

Trubrit's picture
Trubrit
Posts: 4905
Joined: Jan 2013

I swear, there are more side effects that we can count. 

First off, I agree with above post, anything that worries you call your Onc. We are an excellent recourse of course, lots of experience and lots of advice, but at the end of the day, best to check it out with your Oncologist. 

So, this is what I experincesd. I had the whole tightening feeling for the first three or four sessions; especially when I forgot and drank or ate some thing cold. But after a while I developed a lump feeling. When I swallowed it felt that the food had to pass a lump in my throat and then another one in my chest. Very odd. It made eating hard, and I lost weight. 

As you know, we all go through the same and different things, but knowing your not alone makes it somewhat bearable. 

Here's hoping that it passes soon, but again, run it by your Doctor just to cover your tracks. 

Subscribe to Comments for "Trouble Swallowing During Chemo"